Hughes, C.P. and Miller, J. (2007) Low-lying zeros of L-functions with orthogonal symmetry. Duke Mathematical Journal, 136 (1). pp. 115-172. ISSN 0012-7094Full text not available from this repository.
We investigate the moments of a smooth counting function of the zeros near the central point of L-functions of weight k cuspidal newforms of prime level N. We split by the sign of the functional equations and show that for test functions whose Fourier transform is supported in (−1/n,1/n), as N→∞ the first n centered moments are Gaussian. By extending the support to (−1/(n−1),1/(n−1)), we see non-Gaussian behavior; in particular, the odd-centered moments are nonzero for such test functions. If we do not split by sign, we obtain Gaussian behavior for support in (−2/n,2/n) if 2k≥n. The nth-centered moments agree with random matrix theory in this extended range, providing additional support for the Katz-Sarnak conjectures. The proof requires calculating multidimensional integrals of the nondiagonal terms in the Bessel-Kloosterman expansion of the Petersson formula. We convert these multidimensional integrals to one-dimensional integrals already considered in the work of Iwaniec, Luo, and Sarnak [ILS] and derive a new and more tractable expression for the nth-centered moments for such test functions. This new formula facilitates comparisons between number theory and random matrix theory for test functions supported in (−1/(n−1),1/(n−1)) by simplifying the combinatorial arguments. As an application we obtain bounds for the percentage of such cusp forms with a given order of vanishing at the central point
|Academic Units:||The University of York > Mathematics (York)|
|Depositing User:||York RAE Import|
|Date Deposited:||19 Jun 2009 15:00|
|Last Modified:||19 Jun 2009 15:00|
|Publisher:||Duke University Press|
Actions (login required)